Alert archive / North Dakota / High Wind Watches in 2011
High Wind Watch 5, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind watch at Oct 6, 2011, 1:46 PM MDT for 16 counties in North Dakota. It took effect at Oct 7, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 1:46 PM MDT (19:46 UTC)
- In effect from
- Oct 7, 2011, 9:00 AM MDT
- Expired
- Oct 7, 2011, 3:07 AM MDT
- In force
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
778 WWUS73 KBIS 070019 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 719 PM CDT THU OCT 6 2011 ...HIGH WIND WATCH SOUTHERN AND PORTIONS OF CENTRAL NORTH DAKOTA... .THE WIND ADVISORY THAT WAS IN EFFECT FOR MUCH OF CENTRAL AND PORTIONS OF SOUTHWEST NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. HOWEVER...VERY STRONG WINDS ARE FORECAST ON FRIDAY FOR MOST LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 ACROSS WESTERN AND CENTRAL NORTH DAKOTA...ARCHING NORTHEAST THROUGH THE TURTLE MOUNTAINS ON FRIDAY...AND A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS. THIS INCLUDES THE TOWNS OF BOWMAN...HETTINGER... BISMARCK...JAMESTOWN...RUBGY AND ROLETTE. SOUTHERLY WINDS ARE FORECAST TO INCREASE LATE FRIDAY MORNING AND INTO THE AFTERNOON...WITH SUSTAINED WINDS TO 40 MPH AND GUSTS TO 60 MPH. WINDS ARE FORECAST TO SLOWLY SHIFT SOUTHWEST THROUGH THE AFTERNOON. THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND MAY CAUSE MINOR PROPERTY DAMAGE. NDZ005-013-023-025-034>037-041-042-044>048-050-051-071100- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/ /O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/ ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH WINDS SLOWLY TURNING TO THE SOUTHWEST THROUGH THE AFTERNOON. * THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND MAY CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ012-018>022-033-070130- /O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/ MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK- INCLUDING THE CITIES OF...TOWNER...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...DICKINSON 719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTHEAST WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA. $$ NDZ043-071100- /O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/ BOWMAN- INCLUDING THE CITY OF...BOWMAN 619 PM MDT THU OCT 6 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH WINDS SLOWLY TURNING TO THE SOUTHWEST. * THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES AND MAY CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AYD
019 WWUS73 KBIS 070907 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CDT FRI OCT 7 2011 ...VERY STRONG WINDS OVER SOUTHWEST AND CENTRAL NORTH DAKOTA TODAY... .DEEP LOW PRESSURE PUSHING NORTH INTO SOUTH CENTRAL CANADA WILL DEVELOP STRONG WINDS OVER SOUTHWEST AND OVER MUCH OF CENTRAL NORTH DAKOTA TODAY. SUSTAINED WINDS TO AROUND 40 MPH AND ISOLATED GUSTS TO 60 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHEASTERN NORTH DAKOTA WHERE A TIGHT PRESSURE GRADIENT WILL COMBINE WITH VERY STRONG WINDS ALOFT...POSSIBLY RESULTING IN PEAK GUSTS OVER 60 MPH. WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...AND MAY CAUSE PROPERTY DAMAGE. WINDS ARE EXPECTED TO SUBSIDE TONIGHT. NDZ023-025-034>037-041>048-050-051-071715- /O.UPG.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/ /O.NEW.KBIS.HW.W.0009.111007T1600Z-111008T0200Z/ WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 407 AM CDT FRI OCT 7 2011 /307 AM MDT FRI OCT 7 2011/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTHWEST WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ022-040-071715- /O.NEW.KBIS.HW.W.0009.111007T1600Z-111008T0200Z/ SHERIDAN-SLOPE- INCLUDING THE CITIES OF...MCCLUSKY...MARMARTH 407 AM CDT FRI OCT 7 2011 /307 AM MDT FRI OCT 7 2011/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. * SOUTHWEST WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ005-013-071715- /O.UPG.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/ /O.NEW.KBIS.WI.Y.0024.111007T1600Z-111008T0200Z/ ROLETTE-PIERCE- INCLUDING THE CITIES OF...ROLLA...RUGBY 407 AM CDT FRI OCT 7 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTHWEST WINDS SUSTAINED OVER 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-012-018>021-031>033-071715- /O.NEW.KBIS.WI.Y.0024.111007T1600Z-111008T0200Z/ BOTTINEAU-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY- BILLINGS-STARK- INCLUDING THE CITIES OF...BOTTINEAU...TOWNER...KILLDEER... BEULAH...HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON 407 AM CDT FRI OCT 7 2011 /307 AM MDT FRI OCT 7 2011/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. * SOUTHWEST WINDS SUSTAINED OVER 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINERT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 6, 12:47 PM MDT, 59 minutes earlier.
Area forecast discussion, Oct 6, 12:47 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 147 PM CDT THU OCT 6 2011 .UPDATE... UPDATED TEMPERATURE...WIND AND HEADLINES FOR FRIDAY. && .DISCUSSION... WINDS NOT QUITE AS STRONG AS PREVIOUSLY FORECAST BUT EXPECT CONTINUED INCREASE AS THE AFTERNOON GOES ON. ALSO TEMPERATURES SLIGHTLY SLOWER TO RISE AND ADJUSTED. && .AVIATION... THE BIGGEST CONCERN FOR AVIATION FOR THE REMAINDER OF THE AFTERNOON IS SURFACE WIND GUSTS OF 30-40 KTS AT KDIK...KMOT...KJMS AND KBIS...WITH LOWER WIND GUSTS NEAR 25 KTS AT KISN WHICH IS SITUATED CLOSER TO THE SURFACE LOW ACROSS EASTERN MONTANA. WINDS WILL DECREASE SLIGHTLY AFTER SUNSET...HOWEVER...GUSTS OF 25 TO 30 KTS WILL BE COMMON THROUGH THE NIGHT AT ALL TAF SITES ACROSS WESTERN AND CENTRAL NORTH DAKOTA. CEILINGS WILL LOWER THROUGH THE LATE AFTERNOON WITH SHOWERS ALREADY STARTING TO ENTER SOUTHWEST NORTH DAKOTA. THE THREAT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS EVENING AND TONIGHT. LEFT THE CODING IN THE TAFS AS VCTS WITH THE 18 UTC ISSUANCE...AND WILL REFINE WITH THE 00 UTC TAF CYCLE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ005- 012-013-018>023-025-033>037-041-042-044>048-050-051. RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ005-013-018-023-025-032>037-040>048-050-051. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NDZ005-013-023-025-034>037-040>048-050-051. HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NDZ005-013-023-025-034>037-041>048-050-051. && SHORT TERM...HW LONG TERM....PJA AVIATION...PJA
Hazardous weather outlook, Oct 6, 4:48 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 548 AM CDT THU OCT 6 2011 NDZ001>004-009>011-017-031-071100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- GOLDEN VALLEY- 548 AM CDT THU OCT 6 2011 /448 AM MDT THU OCT 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-034>037-041-042-044>048-050-051-071100- ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 548 AM CDT THU OCT 6 2011 /448 AM MDT THU OCT 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A CHANCE OF THUNDERSTORMS TONIGHT. WIND ADVISORY TODAY FOR SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH AT TIMES. RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER WATCH FRIDAY FOR STRONG WINDS AND DRY GRASSLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ012-019>022-071100- MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN- 548 AM CDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. WIND ADVISORY TODAY FOR SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-043-071100- SLOPE-BOWMAN- 448 AM MDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FIRE WEATHER WATCH FRIDAY FOR STRONG WINDS AND DRY GRASSLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-033-071100- DUNN-STARK- 548 AM CDT THU OCT 6 2011 /448 AM MDT THU OCT 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ032-071100- BILLINGS- 448 AM MDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY GRASSLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:17 AM MDT | Wind Advisory | BIS | Adams, Burleigh, Dickey, Dunn, Emmons, Foster and 15 more | 15 hr |
| Oct 6, 3:49 AM MDT | Fire Weather Watch | BIS | Adams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more | 24 hr |
| Oct 6, 3:49 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more | 16 hr |
Nearby
High Wind Watches in North Dakota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.